Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 14, NWS Tampa Bay, FL

March 19, 2011

NWS Tampa Bay, FL issued this red flag warning at Mar 19, 2011, 5:36 AM EDT. It took effect at Mar 19, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2011, 5:36 AM EDT (09:36 UTC)
In effect from
Mar 19, 2011, 1:00 PM EDT
Expired
Mar 19, 2011, 7:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WWUS82 KTBW 190936
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
536 AM EDT SAT MAR 19 2011

...RED FLAG WARNING FOR LONG DURATIONS OF RELATIVE HUMIDITIES
BELOW 35 PERCENT ALONG WITH AN ENERGY RELEASE COMPONENT ABOVE
35...

.VERY DRY AIR WILL REMAIN OVER THE REGION TODAY RESULTING IN
CRITICALLY LOW HUMIDITIES WITH DRY FUELS.

FLZ065-192300-
/O.NEW.KTBW.FW.W.0014.110319T1700Z-110319T2300Z/
LEE-
536 AM EDT SAT MAR 19 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR 4 TO 6 HOURS
TODAY WITH THE LOWEST VALUES AROUND 25 PERCENT. THE ENERGY RELEASE
COMPONENT IS FORECAST TO BE 39...RESULTING IN EXTREME FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 19, 3:06 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 19, 3:06 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
306 AM EDT SAT MAR 19 2011

.SHORT TERM (TODAY - MONDAY)...
A STRONG UPPER TROUGH OVER THE WESTERN U.S. WILL HELP TO BUILD
STRONG UPPER RIDGING OVER THE WESTERN GULF AND FLORIDA THROUGH
THE SHORT TERM PERIOD. AT THE SURFACE HIGH PRESSURE OVER THE
NORTH CENTRAL PENINSULA WILL WEAKEN SOME AND SHIFT WEST TODAY
AS A BACK DOOR FRONT DROPS SOUTH ALONG THE EASTERN SEABOARD. A
DRY SUBSIDENT AIR MASS UNDER THE HIGH WILL SUPPORT WARM AND DRY
CONDITIONS ACROSS THE FORECAST AREA WITH AMPLE SUNSHINE EXPECTED.
CLEAR SKIES AND LIGHT WINDS MAY ALLOW SOME FOG DEVELOPMENT PRIOR
TO SUNRISE AND WILL MAINTAIN A MENTION OF IN THE GRIDS AND ZONES.
TEMPERATURES TODAY WILL REMAIN ABOVE NORMAL WITH HIGHS CLIMBING
INTO THE MID AND UPPER 80S OVER INLAND LOCATIONS BUT COOLER ALONG
THE IMMEDIATE COAST DUE TO THE SEA BREEZE.

ON SUNDAY STRONGER HIGH PRESSURE BUILDING SOUTH ALONG THE EASTERN
SEABOARD WILL BRIDGE ACROSS THE AFOREMENTIONED FRONT WHICH WILL
CREATE A BREEZY NORTHEAST TO EASTERLY WIND FLOW ACROSS THE FORECAST
AREA. A SUBTLE INCREASE IN MOISTURE WITHIN THIS FLOW MAY ALLOW FOR
A FEW CLOUDS...BUT OVERALL ANOTHER VERY PLEASANT DAY WITH A GOOD
DEAL OF SUNSHINE IS EXPECTED. THE INCREASED FLOW WILL LIKELY HOLD
OFF THE WEST COAST SEA BREEZE WHICH WILL SUPPORT WARMER TEMPERATURES
ALONG THE COAST. TEMPERATURES ON SUNDAY WILL AGAIN CLIMB INTO THE
MID/UPPER 80S OVER INLAND SECTIONS AND LOWER 80S ALONG THE COAST.

A DRY NORTHWEST FLOW ALOFT COMBINED WITH SURFACE HIGH PRESSURE
SINKING SOUTH TO THE NORTHERN PENINSULA WILL SUPPORT A CONTINUATION
OF THE WARM DRY WEATHER WITH ABOVE NORMAL TEMPERATURES ON MONDAY.

.LONG TERM (MONDAY NIGHT - FRIDAY)...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH WEDNESDAY
PROVIDING PLENTY OF SUNSHINE WITH LIGHT WINDS AND AFTERNOON SEA
BREEZES. THE GFS AND ECMWF CONTINUE TO SHOW A PATTERN CHANGE
TOWARD THE END OF THE WEEK WITH HEIGHTS LOWERING ACROSS THE
EASTERN HALF OF THE COUNTRY AS A BROAD TROUGH SETTLES IN. THIS
WILL SUPPORT A WEAK COLD FRONTAL PASSAGE THURSDAY NIGHT INTO EARLY
FRIDAY. THE AIRMASS AHEAD OF THE FRONT IS VERY DRY SO DO NOT
BELIEVE WE WILL SEE ANY MEASURABLE PRECIPITATION. A LARGE AREA OF
HIGH PRESSURE WILL BE BUILDING IN BEHIND THE BOUNDARY LATE IN THE
PERIOD.

TEMPERATURES WILL NOT CHANGE MUCH DURING THE EXTENDED PORTION OF THE
FORECAST. HIGHS WILL CONTINUE TO RUN IN THE MID 80S AWAY FROM THE
COAST BUT BE HELD TO THE MID 70S OR SO AT THE BEACHES AS WINDS TURN
ONSHORE EACH DAY. COOL DRY AIR WILL ALLOW FOR ONE NIGHT OF BELOW
NORMAL TEMPERATURES MONDAY NIGHT WITH LOWS IN THE MID 40S NORTH TO
AROUND 50 OR SO CENTRAL AND SOUTH INTERIOR. OTHERWISE OVERNIGHT LOWS
WILL BE 50 TO 55 NORTH AND 55 TO 60 SOUTH...WITH LOWER TO MIDDLE 60S
NEAR THE COAST.

&&

.AVIATION...
PATCHY FOG POSSIBLE AGAIN AROUND SUNRISE BUT CONFIDENCE IS LOW BASED
ON MODEL GUIDANCE SHOWING VERY DRY AIR JUST OFF THE SURFACE. WILL
KEEP TAFS VFR AND AMEND IF NEEDED.

&&

.MARINE...
LIGHT WINDS AND SLIGHT SEAS WILL CONTINUE OVER THE GULF WATERS
THROUGH TONIGHT WITH AN ONSHORE SEA BREEZE COMPONENT DEVELOPING
ALONG THE COAST DURING THE AFTERNOON. ON SUNDAY AN INCREASING
NORTHEAST TO EASTERLY WIND FLOW IS EXPECTED AS STRONGER HIGH
PRESSURE BUILDS IN FROM THE NORTH...WITH A PERIOD OF EXERCISE
CAUTION OF LOW END SMALL CRAFT CONDITIONS POSSIBLE SUNDAY NIGHT.
THE HIGH WILL SETTLE IN OVER THE REGION MONDAY THROUGH WEDNESDAY
WITH LIGHTER WINDS AND LOWER SEAS EXPECTED WITH A SEA BREEZE
COMPONENT DEVELOPING ALONG THE COAST EACH AFTERNOON.

&&

.FIRE WEATHER...
LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH
ERC VALUES ABOVE 35 WILL WARRANT A RED FLAG WARNING ISSUANCE FOR
LEE COUNTY TODAY. ACROSS THE REMAINDER OF THE REGION THE LONG
DURATIONS OF RH'S LESS THAN 35 PERCENT COMBINED WITH MARGINALLY
HIGH ERC NUMBERS WILL SUPPORT A FIRE DANGER STATEMENT. LOW LEVEL
MOISTURE WILL INCREASE SUNDAY INTO EARLY NEXT WEEK WITH NO OTHER
FIRE WEATHER ISSUES EXPECTED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  82  60  84  62 /   0   0   0   0
FMY  85  58  86  63 /   0   0   0   0
GIF  84  57  83  62 /   0   0   0   0
SRQ  81  57  83  62 /   0   0   0   0
BKV  85  48  85  57 /   0   0   0   0
SPG  82  64  81  65 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR LEE.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM/AVIATION...63/JILLSON
Hazardous weather outlook, Mar 19, 4:45 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
445 AM EDT SAT MAR 19 2011

FLZ039-042-043-048>052-055>057-060>062-065-191700-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
445 AM EDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...DENSE FOG/SMOKE IMPACT...
PATCHY FOG MAY RESTRICT VISIBILITIES TO A MILE OR LESS IN SOME
LOCATIONS EARLY THIS MORNING. MOTORISTS SHOULD EXERCISE CAUTION
SLOW DOWN AND USE LOW BEAM HEADLIGHTS IF ENCOUNTERING ANY FOG.

...FIRE WEATHER IMPACT...
A VERY DRY AIR MASS WILL SUPPORT LONG DURATIONS OF HUMIDITY VALUES
BELOW 35 PERCENT OVER LEE COUNTY THIS AFTERNOON. THESE LOW HUMIDITY
VALUES COMBINED WITH DRY FUELS WILL INCREASE FIRE DANGERS TODAY AND
A RED FLAG WARNING IS IN EFFECT FOR LEE COUNTY FROM 1 PM EDT UNTIL
7 PM EDT TODAY. ACROSS THE REMAINDER OF THE REGION LONG DURATIONS
OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH MARGINALLY HIGH
ERC VALUES WILL RESULT IN INCREASED FIRE DANGERS DURING THE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...WIND AND SEA IMPACT...
A NORTHEAST TO EASTERLY WIND FLOW WILL INCREASE OVER THE REGION ON
SUNDAY. THESE INCREASING WINDS WILL HELP TO BUILD SEAS OVER THE
ADJACENT GULF WATERS DURING SUNDAY NIGHT AND EARLY MONDAY WITH A
SHORT PERIOD OF SMALL CRAFT CONDITIONS AND HAZARDOUS BOATING
CONDITIONS POSSIBLE. SURFACE HIGH PRESSURE BUILDING IN FROM THE
NORTH WILL DECREASE WINDS AND SEAS MONDAY THROUGH FRIDAY WITH
TRANQUIL BOATING CONDITIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.